Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: In a helluva way Sabino

Posted by yesac on July 6, 2005, at 10:49:27

In reply to In a helluva way - Yesac barbaracat, posted by Sabino on July 5, 2005, at 19:11:16


> When I was pushing the Li up to 600 mgs, I felt cognitive dulling. Didn't feel that the first couple of days on Li.

That's what happened to me when I tried going up to 900. I started to feel really spaced out and I didn't like it. So I went back down to 600.

> Finally, I had cut down on the Effexor some too, since it didn't really whip my depression.

I can understand going off. It seems like you've given it a good trial. I think I went up to 300mgs on Effexor, and I stayed on it for several months, but it never did anything. At some point, you just have to accept that you've given the drugs a good chance to work and they haven't. Often I wonder about if I should stay on things longer or go up to a higher dose and then maybe they'll work. It's hard to know, and it sucks to waste time and money on a drug that doesn't do anything.

> I really don't feel up to doing that job anymore. I don't know what to do. Don't know whether to take more time off. Don't know whether to drop my meds, since they didn't improve anything. My concentration actually is worse than when I first took time off of work two months ago.


What is your job, if you don't mind me asking? I think if they'll let you take more time off, why not? It seems like you could use it right now. I feel very similar to you because I am supposed to go back to school in the fall, and I've been trying to decide whether to take a semester off. I keep going back and forth on that. I don't know what to do.

> I actually wrote a farewell note to my son last night.

I've written those notes to my family many times.


> Now if somebody could tell me that the cognitive dulling that I experience on Lithium would abate, well I'd consider giving that a try again. Honestly, Li felt so wonderful the first day I took it. Why couldn't that have kept up?


I don't think that the dulling abates unfortunately. I think that you just have to reduce your dose. But couldn't you go back to 450 or whatever you were on? It seems like it had some benefit, even if not the best. You don't have to go off it altogether.


I think that you should stay on the lith, forget about Effexor, I don't know about Remeron.... but like Barb said, maybe look into adding something new, an antidepressant. That's what I'm planning to do... see my other post.

I definitely know what it's like to feel hopeless and desperate about meds and about life. I feel for you because it sounds like you're going through a rough time and have to make some decisions about stuff. IN fact, I feel like our situations are quite similar. Please don't give up yet.... Remember that just a few weeks ago you WERE feeling a little bit better, maybe not awesome, but better. You can get there again, and hopefully even better than that. We have to cling to these hopes and moments of sanity when we feel so down.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yesac thread:509665
URL: http://www.dr-bob.org/babble/20050702/msgs/524221.html